Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 7, 2006, 9:45 PM MDT for Douglas County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2006, 9:45 PM MDT (03:45 UTC)
- Expired
- Jul 8, 2006, 12:00 AM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Douglas County, CO
The radar
The Denver radar (KFTG), 85 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2612 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOU 080350
FFWBOU
COC035-080600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
945 PM MDT FRI JUL 7 2006
THE NATIONAL WEATHER SERVICE IN DENVER HAS CONTINUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO
* UNTIL 1200 AM MDT
* AT 945 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY THUNDERSTORM RAINFALL HAS ENDED...BUT FLOODING WAS
STILL OCCURRING ALONG HORSE CREEK...WEST CREEK AND TROUT CREEK
TOWARD THE TOWN OF DECKERS ALONG STATE HIGHWAY 67 WHICH IS CLOSED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK
AND DECKERS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS...
AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS
AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE CREEK...
SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST CREEK...AND OTHER
TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN
ALSO BE EXPECTED ACROSS RURAL ROADS.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK SLIDES OR MUD FLOWS IN STEEP TERRAIN.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3924 10524 3913 10518 3913 10512 3921 10514
3926 10521 3925 10523
$$
GARD...WFO BOULDER1 follow-up statement
000
WGUS75 KBOU 080519
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1118 PM MDT FRI JUL 7 2006
COC035-080528-
DOUGLAS CO-
1118 PM MDT FRI JUL 7 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
DOUGLAS COUNTY...
THE FLOOD WATERS HAVE SUBSIDED AND FLASH FLOODING IS NO LONGER
EXPECTED.
LAT...LON 3924 10524 3913 10518 3913 10512 3921 10514
3926 10521 3925 10523
$$
RPKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:05 PM MDT, 6 hours 40 minutes earlier.
Area forecast discussion, Jul 7, 3:05 PM MDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 PM MDT FRI JUL 7 2006 .SHORT TERM DISCUSSION...CONVECTION CONTINUING TO DEVELOP ACROSS THE MOUNTAINS AND ALONG FOOTHILLS AS AIRMASS DESTABILIZES AHEAD OF AN UPPER LEVEL DISTURBANCE OVER ARIZONA. CONVECTION TO BECOME A BIT MORE WIDSPREAD OVER MOUNTAINS AND FOOTHILLS THIS EVENING AS LIFT INCREASES. LATEST LAPS ANALYSIS AND ACARS SOUNDINGS SHOW PLAINS STILL CAPPED...STORMS HAVING DIFFICULTLY HOLDING TOGETHER AS THEY TRAVERSE EASTWARD. LIFT FROM THE APPROACHING DISTURBANCE SHOULD HELP STORMS GET FURTHER ACROSS PLAINS THIS EVENING. PRECIPITABLE WATER VALUES CURRENTLY OVER AN INCH...SHOULD SEE SOME HEAVY RAIN WITH THE STORMS. BUT RADAR SHOWING STORMS MOVING AROUND 15 KTS...SO FLOODING CONCERNS LOOK MINIMAL. LATER TONIGHT...RIDGE FLATTENS OUT AS WEAK TROUGH MOVES ACROSS NORTHERN PLAINS. THIS WILL SEND A SURFACE COLD FRONT SOUTH ACROSS THE NORTHEAST PLAINS AFTER MIDNIGHT. CURRENT TIME FRAME LOOKS FROM 06Z-09Z. UPSLOPE DEEPENS AND LOW LEVEL MOISTURE INCREASES BEHIND FRONT. THERE WILL BE SOME QG ASCENT MOVING ACROSS AREA AS UPPER LEVEL DISTURBANCE MOVES INTO 4 CORNERS. THIS ASCENT COMBINING WITH UPSLOPE WILL KEEP SOME SHOWERS ONGING INTO THE MORNING HOURS. ON SATURDAY...MODELS CONTINUE TO SHOW NEARLY SATURATED AIRMASS ACROSS AREA DURING DAY...WITH CROSS SECTIONS SHOWING UPSLOPE UP TO AROUND 680 MB. IN ADDITION MODELS SHOW DISTURBANCE PASSING ACROSS AREA DURING AFTERNOON. LAPSE RATES INCREASE IN RESPONSE TO THE LIFT. SHOULD SEE INCREASE IN PRECIPITATION AS A RESULT. WILL UP POPS TO LIKELY IN FAVORED UPSLOPE AREAS FOR THE AFTERNOON TIME FRAME. MODEL QPF STILL SEEMS A BIT ROBUST DURING THE AM HOURS GIVEN THE BEST LIFT COMES DURING THE AFTERNOON. BUT PRECIPITABLE WATER VALUES REMAIN WELL OVER AN INCH. WILL HOLD OFF ON WATCH AT THIS TIME... THOUGH AREAS ALONG PALMER DIVIDE BEAR WATCHING. STORMS SHOULD PRODUCE SOME HEAVY RAIN...AND LOCALIZED FLOODING A POSSIBILITY. CLOUD COVER AND COOLER AIRMASS SHOULD KEEP AFTERNOON TEMPERATURES MAINLY IN THE 70S. LOWERED THE TEMPERATURE GRIDS DURING AFTERNOON. .LONG TERM DISCUSSION...MODELS HAVE WEST-SOUTHWESTERLY FLOW ALOFT OVER THE FORECAST AREA THROUGH MONDAY. THERE IS LITTLE IN THE WAY OF ANY SYNOPTIC SCALE MOTION ON THE QG VERTICAL VELOCITY FIELDS THROUGH THE PERIOD...PERHAPS A TAD UPWARD MOTION ON SUNDAY...BUT PRETTY BENIGN. THE BOUNDARY LAYER FLOW IS PROGGED TO BE WEAK UPSLOPE FOR THE PLAINS SATURDAY EVENING...THEN AGAIN SUNDAY AFTERNOON. ON MONDAY THE FLOW IS SOUTHEASTERLY. MOISTURE-WISE...FORECAST SOUNDINGS SHOW PRECIPITABLE WATER VALUES AT OR ABOVE 1.00 INCH SATURDAY NIGHT THROUGH LATE MONDAY. THE THETA-E AXIS IS OVER CENTRAL COLORADO SUNDAY...THEN OVER ALL THE FORECAST AREA SUNDAY NIGHT AND MONDAY. BY MONDAY EVENING IT MIGRATES EAST OF THE FORECAST AREA. CROSS SECTIONS SHOW DEEP MOISTURE FOR MOST OF THE FORECAST AREA SATURDAY NIGHT AND SUNDAY. SUNDAY NIGHT AND MONDAY ARE NOT EXPECTED TO BE AS CLOUDY. CAPE VALUES ARE NOT SIGNIFICANT SATURDAY NIGHT AND SUNDAY. SUNDAYS OK BUT THE NORTHEAST CORNER IS STABLE. ITS PRETTY COOL AND CLOUDY. MONDAY LOOKS BETTER...WITH THE LOW LEVEL DEW POINTS STILL UP ABOVE 50F IN MOST AREAS. WILL KEEP POPS HIGH SATURDAY EVENING. SOME AREAS NEED POPS OVERNIGHT INTO SUNDAY. POPS WILL BE A BIT LESS SUNDAY...BUT WITH PLENTY OF AVAILABLE WATER NEED SCATTERED. AGAIN...BEST CAPE IS LATE DAY MONDAY. FOR TEMPERATURES...SUNDAY LOOKS 1.0 - 2.5C WARMER THAN SATURDAY. MONDAY IS ANOTHER 1.0 - 2.0 WARMER THAN SUNDAY. FOR THE LATER FOUR DAYS...TUESDAY THROUGH FRIDAY...MODELS SHOW A DECENT UPPER TROUGH OVER THE WEST COAST OF NORTH AMERICA THROUGH WEDNESDAY...THEN MIGRATE IT EASTWARD INTO THE NORTHERN ROCKIES THROUGH THURSDAY. A COUPLE OF THE MODELS HINT AT ITS BOTTOM MOVING THROUGH THE FORECAST AREA LATE THURSDAY. SEVERAL OF THE MODELS INDICATE LESS MOISTURE FOR MOST LAYERS OF THE ATMOSPHERE THROUGH MUCH OF THE PERIOD. THE EASTERLY COMPONENT TO THE BOUNDARY LAYER FLOW IS ABSENT AS WELL. WILL KEEP THE GOING TREND OF DRIER AND WARMER IN THE EXTENDED BUT NOT TOTALLY ABANDON POPS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && DL/RJK
Hazardous weather outlook, Jul 7, 11:00 AM MDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT FRI JUL 07 2006 COZ030>051-081200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1100 AM MDT FRI JUL 07 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS THIS AFTERNOON AS A WEATHER DISTURBANCE APPROACHES THE AREA. THE STORMS WILL THEN MOVE ACROSS THE PLAINS DURING THE AFTERNOON. HEAVY RAIN AND SMALL HAIL CAN BE EXPECTED WITH THE STORMS...WITH THE POTENTIAL FOR MINOR FLOODING. HOWEVER SEVERE WEATHER IS NOT EXPECTED. A COLD FRONT WILL PUSH ACROSS EASTERN COLORADO LATER TONIGHT WHICH WILL DEEPEN THE EASTERLY UPSLOPE FLOW AND CONTINUE A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...PLENTY OF MOISTURE AND UPSLOPE FLOW SHOULD BRING A DECENT CHANCE OF RAINFALL TO THE PLAINS AND FOOTHILLS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE DAY SUNDAY. THE AIRMASS IS EXPECTED TO DRY OUT A BIT FOR NEXT ...SO THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE A BIT LOWER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:46 PM MDT | Flash Flood Warning | BOU | Douglas | 3 hr |
| Jul 8, 10:35 AM MDT | Flash Flood Watch | BOU | Arapahoe, Clear Creek, Douglas, Elbert, Gilpin, Jefferson and 1 more | 11 hr |
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.